Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

May 27, 2015Pulaski County, Georgia

NWS Atlanta, GA issued this special weather statement at May 27, 2015, 7:21 PM EDT for Pulaski County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2015, 7:21 PM EDT (23:21 UTC)
Expired
May 27, 2015, 8:00 PM EDT
In force
39 min
Issued by
NWS Atlanta, GA

County Pulaski County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

989 
WWUS82 KFFC 272321
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
721 PM EDT WED MAY 27 2015
 
GAZ096-107-280000-
BLECKLEY GA-PULASKI GA-
721 PM EDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN BLECKLEY AND
PULASKI COUNTIES UNTIL 800 PM EDT...

AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HAWKINSVILLE...AND MOVING NORTH AT 10 MPH.

WIND GUSTS OF 40 MPH AND HEAVY RAIN ARE LIKELY WITH THIS STORM AS 
THIS STORM MOVES ACROSS WEST BLECKLEY AND EAST PULASKI COUNTIES 
THROUGH 800 PM EDT.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
COCHRAN...HAWKINSVILLE...PAULK...HARTFORD...PULASKI STATE PRISON...
OCMULGEE PUBLIC FISHING AREA...BAILEYS PARK...MOBLEY CROSSING AND
PORTER.

LAT...LON 3238 8354 3240 8352 3239 8350 3241 8348
      3242 8348 3243 8334 3227 8335 3218 8335
      3217 8347
TIME...MOT...LOC 2320Z 169DEG 10KT 3225 8341 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 27, 3:50 PM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, May 27, 3:50 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 PM EDT WED MAY 27 2015

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
WEAK RIDGING ACROSS THE AREA THIS AFTERNOON KEEPING AFTERNOON
ACTIVITY ACROSS THE AREA MINIMAL. SHORT TERM MODELS CONTINUE TO
ADVERTISE UPPER LEVEL DISTURBANCE IMPACTING THE AREA TONIGHT THROUGH
THURSDAY. WRF/NAM/HRRR AGREE UPON EVENING AND LATE NIGHT STORMS
MOVING INTO WESTERN GEORGIA...WITH GENERALLY SHOWERS LINGERING
THROUGH THE OVERNIGHT PERIODS...BUT MODELS ARE INCONSISTENT ON
TIMING. OVERALL CONSENSUS IS TO PUSH THE STORMS INTO NORTH GEORGIA
AND THE ATL METRO AREA GENERALLY 8PM-12AM. AS A RESULT...HAVE OPTED
TO HIGHLIGHT THAT TIME FRAME WITH THE HIGHEST POPS...BUT GIVEN THE
UNCERTAINTY AND THE LIMITED AVAILABLE INGREDIENTS /DIURNAL
HEATING...ETC/...HAVE LIMITED POPS TO GOOD CHANCE.

MODELS DO SHOW DIMINISHING ACTIVITY THROUGH THE OVERNIGHT
PERIOD...THOUGH UNSETTLED THURSDAY IS EXPECTED AS WELL...WITH
SHOWERS AND THUNDERSTORMS HAVING AN EARLIER START... PARTICULARLY
ACROSS NORTH GEORGIA. HAVE SPREAD GOOD CHANCE POPS ACROSS THE STATE
BY LATE MORNING/EARLY AFTERNOON. HAVE SIGNIFICANTLY CUT BACK ON POPS
BY THURSDAY EVENING WITH THE LOSS OF DAYTIME HEATING.

NEAR NORMAL TEMPERATURES ARE EXPECTED...AND HAVE GENERALLY USED A
BLEND OF GUIDANCE THROUGH THE SHORT TERM PERIOD.

31

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NO CHANGES MADE TO THE EXTENDED FORECAST. A MOIST AIRMASS WILL
CONTINUE OVER THE AREA TO START THE EXTENDED WITH WEAKENING SW
FLOW ALOFT. PRECIP CHANCES ARE EXPECTED TO HAVE A MORE DIURNAL
TENDENCY WITH THE HIGHEST CHANCES OVER N GA THURSDAY NIGHT AND
FRIDAY WITH SOME DRIER AIR MOVING OVER PORTIONS OF CENTRAL GA.

THE TENDENCY TO FAVOR N GA WITH THE HIGHEST POPS CONTINUES SATURDAY
AS THE RIDGE ALOFT BUILDS SOME ON SATURDAY FAVORING CENTRAL GA.
SLIGHTLY INCREASED SW FLOW ALOFT ON SUNDAY WILL FAVOR ONCE AGAIN N GA
WITH THE HIGHEST POPS AND THIS IS WHERE THE BEST MOISTURE AND INSTABILITY
WILL BE...AS WILL BE THE CASE FOR FRIDAY AND SATURDAY.

INCREASED DEEPER MOISTURE MONDAY AND TUESDAY WILL ALLOW FOR CHANCE TO
LIKELY POPS ACROSS THE AREA AS AN UPPER TROUGH DRIFTS TOWARD THE STATE.
THE EUROPEAN BRINGS THE TROUGH TO GA WHILE THE GFS HOLDS THE TROUGH
OVER THE LOWER MS VALLEY.

TEMPERATURES RUNNING AROUND TO SEVERAL DEGREES ABOVE NORMAL THROUGH
THE LONG TERM.

BDL/01

01

&&

.AVIATION...
18Z UPDATE...
HIGH MVFR TO VFR CONDITIONS EXPECTED INTO THE OVERNIGHT
PERIOD...WITH DEGRADING CONDITIONS TO MVFR THEREAFTER. TS
POTENTIAL LARGELY EXPECTED 00-03Z...WITH SOME LINGERING SHOWERS
AFTER. SLOW IMPROVEMENT TO CIGS AFTER 14Z...WITH SHOWERS EARLY.
BEST TS POTENTIAL THU 18-22Z. WINDS WILL GENERALLY BE LIGHT AND
VRB...WITH MORE OF A SSW DIRECTION TODAY AND SE ON THU.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON TIMING OF CONVECTION AND WIND DIRECTION.
HIGH ON ALL OTHER ELEMENTS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          66  85  65  86 /  30  40  30  40
ATLANTA         68  82  67  84 /  40  50  40  40
BLAIRSVILLE     61  78  63  78 /  40  50  40  50
CARTERSVILLE    65  81  65  84 /  40  50  40  50
COLUMBUS        68  84  68  87 /  40  50  20  30
GAINESVILLE     65  81  65  82 /  30  40  40  50
MACON           66  84  64  87 /  30  30  20  20
ROME            65  82  65  84 /  50  50  40  50
PEACHTREE CITY  65  81  65  85 /  40  50  30  30
VIDALIA         67  89  67  88 /  30  20  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....01
AVIATION...31
Hazardous weather outlook, May 27, 5:39 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
539 PM EDT WED MAY 27 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-282145-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
539 PM EDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS CAN BE EXPECTED ACROSS
NORTH AND CENTRAL GEORGIA THIS EVENING.

WEATHER HAZARDS EXPECTED...
STRONG GUSTY WINDS AND FREQUENT LIGHTNING...ALONG WITH LOCALLY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY.
GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE
THE PRIMARY HAZARDS WITH ANY STRONG THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, May 27, 6:41 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
641 PM EDT WED MAY 27 2015

GAZ104-272330-
SUMTER GA-
641 PM EDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN SUMTER COUNTY
UNTIL 730 PM EDT...

AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SMITHVILLE...OR 10 MILES SOUTHWEST OF
AMERICUS...AND MOVING NORTH AT 20 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS SUMTER COUNTY THROUGH 730 PM EDT.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE AMERICUS...
PLAINS...LESLIE...ANDERSONVILLE...SUMTER...FRIENDSHIP... NEW
ERA...CROXTON CROSSROADS...MADDOX AND HUNTINGTON.

LAT...LON 3197 8444 3204 8444 3204 8443 3217 8443
      3216 8418 3219 8418 3220 8414 3219 8413
      3219 8410 3218 8410 3192 8408 3192 8434
      3187 8434
TIME...MOT...LOC 2240Z 162DEG 16KT 3194 8432
Special weather statement, May 27, 6:49 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
649 PM EDT WED MAY 27 2015

GAZ085-097-272315-
JOHNSON GA-LAURENS GA-
649 PM EDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN JOHNSON AND
LAURENS COUNTIES UNTIL 715 PM EDT...

AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 7 MILES WEST OF WRIGHTSVILLE...AND MOVING
NORTH AT 10 MPH.

WIND GUSTS OF 40 MPH AND HEAVY RAIN ARE LIKELY WITH THIS STORM AS
THIS STORM MOVES ACROSS WEST JOHNSON AND NORTH LAURENS COUNTIES
THROUGH 715 PM EDT.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
DUBLIN...WRIGHTSVILLE...LOVETT...TUCKERS CROSSROAD...SPANN...DONOVAN
AND BREWTON.

LAT...LON 3256 8276 3261 8296 3270 8297 3271 8296
      3273 8295 3276 8295 3281 8280 3279 8277
      3277 8277 3280 8269 3279 8267
TIME...MOT...LOC 2248Z 163DEG 9KT 3273 8285
Special weather statement, May 27, 6:55 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 PM EDT WED MAY 27 2015

GAZ104-272330-
SUMTER GA-
655 PM EDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN EAST SUMTER
COUNTY UNTIL 730 PM EDT...

AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DESOTO...OR ABOUT 10 MILES EAST OF
AMERICUS... AND MOVING NORTH AT 15 MPH.

WIND GUSTS OF 40 MPH AND HEAVY RAIN ARE LIKELY WITH THIS STORM AS
THIS STORM MOVES ACROSS EAST SUMTER COUNTY THROUGH 730 PM EDT.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
LESLIE...DE SOTO...DESOTO...COBB...LAMAR...METHVINS AND PENNINGTON.

LAT...LON 3192 8412 3219 8413 3219 8409 3218 8405
      3217 8403 3215 8403 3213 8401 3212 8401
      3209 8398 3205 8398 3205 8397 3202 8395
      3199 8395 3193 8392 3191 8392
TIME...MOT...LOC 2254Z 174DEG 11KT 3201 8405
Special weather statement, May 27, 7:08 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
708 PM EDT WED MAY 27 2015

GAZ102-280000-
STEWART GA-
708 PM EDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN STEWART COUNTY
UNTIL 800 PM EDT...

AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS THAT STRETCH FROM ABOUT 8 MILES EAST
OF LAKEPOINT RESORT STATE PARK TO NEAR LUMPKIN...AND MOVING
NORTHWEST AT 15 MPH.

WIND GUSTS OF 40 MPH AND HEAVY RAIN ARE LIKELY AS THESE STORMS MOVE
ACROSS STEWART COUNTY THROUGH 800 PM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LUMPKIN...
RICHLAND...OMAHA...SANFORD...LOUVALE...PROVIDENCE CANYON STATE
PARK...WESTVILLE...BROOKLYN...TROUTMAN...KIMBROUGH AND CHARLES.

LAT...LON 3192 8491 3195 8496 3198 8496 3197 8503
      3199 8506 3209 8504 3213 8506 3218 8501
      3220 8496 3222 8498 3222 8493 3223 8492
      3223 8465 3218 8463 3216 8465 3196 8464
      3192 8466
TIME...MOT...LOC 2307Z 152DEG 14KT 3197 8497 3197 8480
Special weather statement, May 27, 7:13 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
713 PM EDT WED MAY 27 2015

GAZ092-093-272345-
MACON GA-SCHLEY GA-
713 PM EDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN MACON AND SCHLEY
COUNTIES UNTIL 745 PM EDT...

AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ANDERSONVILLE...OR NEAR ELLAVILLE... AND
MOVING NORTH AT 15 MPH.

WIND GUSTS OF 40 MPH AND HEAVY RAIN ARE LIKELY WITH THIS STORM AS
THIS STORM MOVES ACROSS WEST MACON AND SCHLEY COUNTIES THROUGH 745
PM EDT.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
ELLAVILLE...IDEAL...MURRAYS CROSSROADS...FOUNTAINVILLE...
ANDERSONVILLE NATIONAL HISTORIC...BUMPHEAD...WALLS CROSSING AND LA
CROSSE.

LAT...LON 3217 8443 3229 8441 3230 8439 3241 8439
      3242 8438 3243 8438 3243 8436 3238 8435
      3240 8432 3237 8432 3237 8425 3240 8425
      3240 8420 3243 8418 3243 8414 3219 8409
      3219 8413 3223 8414 3223 8418 3216 8418
TIME...MOT...LOC 2312Z 148DEG 12KT 3221 8422
Special weather statement, May 27, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
721 PM EDT WED MAY 27 2015

GAZ096-107-280000-
BLECKLEY GA-PULASKI GA-
721 PM EDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN BLECKLEY AND
PULASKI COUNTIES UNTIL 800 PM EDT...

AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HAWKINSVILLE...AND MOVING NORTH AT 10 MPH.

WIND GUSTS OF 40 MPH AND HEAVY RAIN ARE LIKELY WITH THIS STORM AS
THIS STORM MOVES ACROSS WEST BLECKLEY AND EAST PULASKI COUNTIES
THROUGH 800 PM EDT.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
COCHRAN...HAWKINSVILLE...PAULK...HARTFORD...PULASKI STATE PRISON...
OCMULGEE PUBLIC FISHING AREA...BAILEYS PARK...MOBLEY CROSSING AND
PORTER.

LAT...LON 3238 8354 3240 8352 3239 8350 3241 8348
      3242 8348 3243 8334 3227 8335 3218 8335
      3217 8347
TIME...MOT...LOC 2320Z 169DEG 10KT 3225 8341

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:52 PM EDTSpecial Weather StatementFFCMontgomery53 min
May 27, 6:07 PM EDTSpecial Weather StatementFFCEmanuel38 min
May 27, 6:28 PM EDTSpecial Weather StatementFFCWebster47 min
May 27, 6:41 PM EDTSpecial Weather StatementFFCSumter49 min
May 27, 6:49 PM EDTSpecial Weather StatementFFCJohnson26 min
May 27, 6:55 PM EDTSpecial Weather StatementFFCSumter35 min
May 27, 7:08 PM EDTSpecial Weather StatementFFCStewart52 min
May 27, 7:13 PM EDTSpecial Weather StatementFFCSchley32 min
May 27, 7:42 PM EDTSpecial Weather StatementFFCMarion33 min
May 27, 7:53 PM EDTSpecial Weather StatementFFCMacon, Taylor37 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.